EMIS ELibM Electronic Journals Journal of Lie Theory
Vol. 12, No. 1, pp. 245--257 (2002)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



An Invariant Symmetric Non-selfadjoint Differential Operator

Erik G. F. Thomas

Erik G. F. Thomas
Universiteit Groningen
Mathematisch Instituut
Postbus 800, 9700 AV
The Netherlands

Abstract: Let $D$ be a symmetric left invariant differential operator on a unimodular Lie group $G$ of type $I$. Then we show that $D$ is essentially self--adjoint if and only if for almost all $\pi \in \widehat{G}$, with respect to the Plancherel measure, the operator $\pi(D)$ is essentially self--adjoint. This, in particular, allows one to exhibit a left invariant symmetric differential operator on the Heisenberg group, which is not essentially self--adjoint.

Full text of the article:

Electronic fulltext finalized on: 30 Oct 2001. This page was last modified: 9 Nov 2001.

© 2001 Heldermann Verlag
© 2001 ELibM for the EMIS Electronic Edition